MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER
Catalog Number CRV135-19P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: 3009121749 device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and referring to know similar events, it was presumed that tensile stress generated with manipulation had likely contributed to tip separation of the reported caravel microcatheter.The applied stress would exceed the product design limit and therefore damage the tip when the tip was being caught and restricted its movement by the complicated lesion.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] ~ if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) [malfunctions and adverse effects] ~ separation.
 
Event or Problem Description
Sus voluntary event report number: mw5096830 was received from the us distributor.It was reported as follows: retained microcatheter "9/" md using an asahi caravel microcatheter during pci of a chronic total occlusion.As he pulled back, the tip of the catheter dislodged mid rca and was unable to be retrieved.It was felt that the right lesion was the cause, not a faulty product.Complication was discussed with patient.

Brand Name
CARAVEL
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key11043307
Report Number3003775027-2020-00207
Device Sequence Number1256481
Product Code DQY
UDI-Device Identifier04547327108775
UDI-Public(01)04547327108775(17)221031(10)191104K03A
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K152447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue NumberCRV135-19P
Device Lot Number191104K03A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2020
Initial Report FDA Received Date12/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;